Discussions By Condition: Sexual conditions

Bleeding for 9 months

Posted In: Sexual conditions 4 Replies
  • Posted By: Anonymous
  • May 17, 2010
  • 09:14 AM

Hello

I have been on the contraceptive injection for a total of 9 months now, since day 1 of having this injection I have had constant vaginal bleeding. The first 6 months it was like brown discharge, the last 3 months was like a regular period. I sometimes get period cramps but its nothing serious.

Injection 1
As soon as I started bleeding on my first injection I asked if it was normal and was told it was fine and to wait until I have my next injection to see if it regulates. So I waited...

Injection 2
Still bleeding so the nurse gave me some tablets for approx. 10 days to take to stop the bleeding. After 10 days I went back to the clinic as the tablets had no effect.

The nurse put me on a different set of tablets. I only took one (maybe 2) of the tablets before I managed to lose the packet. I was on holiday at the time so had to wait till I got back before I could get some more.

After returning from holiday I went back to the nurse to ask for some more, the usual one I see wasnt there, so instead I saw a male doctor. He checked my blood pressure and it was high, so informed me that I was not allowed to take the tablets I was using. I was given some different tablets to take for approx 10 days try and sort out the problem.

Injection 3
I returned to the clinic for my 3rd injection. The nurse was back :) I told her that the last set of tablets didnt work, except yesterday was my first day I was clean and did not bleed one tiny bit. She seemed quite happy at that and said she had faith that the stuff was working, although she didnt think those were the right tablets to have given me at the time (Sorry I really dont have the names of all these pills anymore!) So again, she checked my blood pressure and it was back to normal. (My BP has been up and down for the last year or so now) This time she gave me some different tablets that were pretty huge, (I hate taking big tablets aswell!), was told to take 4 a day on the first day my bleeding started. At this point ive totally lost hope any of these tablets would work but had a little hope that I wouldnt need to take the tablets as I had my first clean day yesterday.

2-3 hrs after having my injection, im bleeding again like a full on period. Take one tablet, nearly throwing it back up as I have difficulty taking large tablets. Totally not keen to take the rest so I've left them now for the last few days.

Will be returning in August sort of time for my next injection. But me and my boyfriend both think I should just stop it and try to think of something else.

Sorry for the long post, but has anyone else had this experience for bleeding so long? It seems pretty obvious its the injection causing it but will I ever find a solution?

Anyone who has an answer would be a complete hero.

Other notes
Family medical history - father diabetic and frequent high blood pressure readings, mother - epileptic.
Relationship status - long term relationship
STI's - none

Had my blood pressure issue checked out by a doctor - when i saw him he checked it 3 timesa and it was normal - have had an ultrasound, pregnancy test, urine and blood tests and all results came back without any cause for concern.

Anything else you need to know please ask! Thank you SO SO SO much!!!!!

Reply Flag this Discussion

4 Replies:

  • *BUMP* anyone?? :(
    Anonymous 42,789 Replies Flag this Response
  • *BUMP* anyone?? :( hello do not wait go to your doctor and take blood test . bleeding may cause anemia and hypotension ( decrease blood pressure ) so . bleeding never cause hypertension . also the major side effect of using contraceptive injections is Menorrhagia (an abnormally heavy and prolonged menstrual period at regular intervals ) so , you should prevent yourself from anemia , hypotension ( decrease blood pressure ) and to avoid some symptoms of anemia like dyspnea ( shortness of breath , headache and so on . recheck your heamoglobin ( Hgb ) frequently . and check pt and ptt ( prothrombin time , patial prothrombin time ) , becuase may be the problem is in pt or ptt , remember always search about the cause and treatment underlying it . best wishes . saudi nurse habeeb
    habeeb 2 Replies Flag this Response
  • Hello, If it is the depo shot I had the same problem. I bled for a year and a half straight. DO NOT GET ANOTHER SHOT!!!! I was afraid I would forget to take the pill that's why I didn't try those first but it is so much easier to stop taking those if they dont work and figure out something else. I have tried several types of pills and am just finding on that works. I wouldn't get the shot again because you'll just keep bleeding and it's not worth it. Good luck!
    megan7 1 Replies Flag this Response
  • DO NOT GO BACK FOR ANOTHER SHOT! this stuff shouldn't even be on the market anymore, there is virtually nothing you can do but wait for it to wear off, the bleeding will stop eventually but, as you already know can take months or years... not to mention other LIFE LONG side effects this drug causes such as osteoperosis. You should always research drugs before taking them, a doctor's word that it is safe is NEVER enough... these birth control injections have been widely publisized as dangerous and they are. Sorry to be there bearer of bad news but there is nothing you can do but get off the drug and hope for the best in your future... do some research and get in contact with some other depo VICTIMS. Sorry about your misfortune.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

Safe Sex With Hepatitis C

Prevent the spread of the hepatitis C virus.

Preventing Lung Infections

With COPD, it’s important to protect your lungs.

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement